MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47617
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.Approximately 5.8 cm to 6.0 cm from the distal end is a section of bare core wire.The wire guide tip is bent up to approximately 1.2 cm.The wire guide is bent approximately 1.3 cm to 4.2 cm and 6.0 cm to 8.8 cm.No rough surfaces are found along the wire guide.Due to the condition of the returned device, it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.The instructions for use for this product line caution the user: "use of this wire guide with metal tip ercp devices may result in damage to the external coating and/or tip of the wire guide." it is possible that the device used with this wire guide had a metal tip.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook acrobat® 2 calibrated tip wire guide.Just before the cannulation, the assistant nurse tried to put the wire into the cannula.Some resistance force existed inside the lumen, per the nurse, and she recognized that the coating of the wire tip was taken off from the body of the wire.She removed the wire and used another of the same device and the case was finished.This occurred prior to patient contact; there was no impact to the patient.
 
Event or Problem Description
The following was initially reported on (b)(6) 2019: "in preparation for a procedure, the user selected a cook acrobat® 2 calibrated tip wire guide.Just before the cannulation, the assistant nurse tried to put the wire into the cannula.Some resistance force existed inside the lumen, per the nurse, and she recognized that the coating of the wire tip was taken off from the body of the wire.She removed the wire and used another of the same device and the case was finished.This occurred prior to patient contact; there was no impact to the patient." the following clarification was received on 02-june-2019: the cannula was inside the endoscope when advancing the wire guide, making the device used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8658189
Report Number1037905-2019-00300
Device Sequence Number14015063
Product Code OCY
UDI-Device Identifier00827002476172
UDI-Public(01)00827002476172(17)211112(10)W4143039
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2021
Device Model NumberG47617
Device Catalogue NumberAWG2-35-450-A
Device Lot NumberW4143039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/02/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MTW CANNULA 0.035, UNKNOWN REFERENCE NUMBER.; OLYMPUS TJF 240 ENDOSCOPE.; MTW CANNULA 0.035, UNKNOWN REFERENCE NUMBER